Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 50, NWS La Crosse, WI

July 24, 2009Howard County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 12:11 PM CDT for Howard County, Winneshiek County, Iowa. It was in force for 64 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 12:11 PM CDT (17:11 UTC)
Expired
Jul 24, 2009, 1:15 PM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 12:19 PM CDTHAIL 0.882 Ne Lime Springs, IASTRONG WINDS AS WELL
Jul 24, 12:20 PM CDTHAIL 0.25Lime Springs, IASTRONG WINDS ALSO OBSERVED
Jul 24, 12:27 PM CDTTSTM WND GST 586 Nw Cresco, IA
Jul 24, 12:30 PM CDTTSTM WND DMGCresco, IA*** 1 INJ *** TREES DOWN ALL OVER TOWN WITH POWER OUTAGES. TREE MAY HAVE FALLEN ON WOMAN IN PARK. HEAVY RAIN AND STREET FLOODING.
Jul 24, 12:34 PM CDTHAIL 0.754 N Cresco, IADIME SIZED HAIL WITH STRONG WINDS AND STRIPPED CORN
Jul 24, 12:35 PM CDTHAIL 0.884 Sw Kendallville, IAWITH WIND GUSTS OF 40 TO 50 MPH. CROP DAMAGE NOTED.
Jul 24, 12:43 PM CDTHAIL 0.75Ridgeway, IADIME SIZED HAIL WITH STRONG WINDS
Jul 24, 12:45 PM CDTHAIL 0.5Ridgeway, IALOTS OF REPORTS OF MARBLE SIZED HAIL AND LIMBS DOWN ON WEST END OF COUNTY.
Jul 24, 12:45 PM CDTHAIL 14 W Ridgeway, IAMOST HAIL WAS PENNY SIZED WITH VERY STRONG WINDS
Jul 24, 12:55 PM CDTTSTM WND DMG10 Nw Calmar, IAMOBILE HOME PUSHED OFF FOUNDATION. HOME DID NOT ROLL OVER AND NO INJURIES WERE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 10:32 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 241711
SVRARX
IAC089-191-241815-
/O.NEW.KARX.SV.W.0050.090724T1711Z-090724T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN NORTHEAST IOWA...
  NORTHERN WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 115 PM CDT

* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  ROUGHLY ALONG A LINE EXTENDING FROM CANTON TO LE ROY...MOVING
  SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LIME SPRINGS AROUND 1220 PM...
  CRESCO AROUND 1250 PM...
  ELMA AROUND 100 PM...
  RIDGEWAY AROUND 110 PM...
  DECORAH AROUND 115 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4350 9174 4348 9165 4324 9161 4324 9244
      4350 9256
TIME...MOT...LOC 1711Z 335DEG 14KT 4353 9196 4347 9242

$$

DTJ
3 follow-up statements
000 
WWUS53 KARX 241729
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 PM CDT FRI JUL 24 2009

IAC089-191-241815-
/O.CON.KARX.SV.W.0050.000000T0000Z-090724T1815Z/
WINNESHIEK IA-HOWARD IA-
1229 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR HOWARD AND NORTHERN WINNESHIEK COUNTIES...

AT 1227 PM...AMATEUR RADIO REPORTED A WIND GUST OF 58 MPH 6 MILES 
NORTHWEST OF CRESCO.

AT 1227 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A
LINE EXTENDING FROM CANTON TO CRESCO...MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIDGEWAY AROUND 100 PM...
  DECORAH AROUND 110 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

&&

LAT...LON 4350 9174 4348 9165 4324 9161 4324 9244
      4350 9256
TIME...MOT...LOC 1729Z 335DEG 14KT 4345 9191 4334 9222

$$

DTJ
000 
WWUS53 KARX 241748
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 PM CDT FRI JUL 24 2009

IAC089-191-241815-
/O.CON.KARX.SV.W.0050.000000T0000Z-090724T1815Z/
WINNESHIEK IA-HOWARD IA-
1248 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR HOWARD AND NORTHERN WINNESHIEK COUNTIES...

AT 1230 PM...TRAINED SPOTTER REPORTED TREES DOWN ALL OVER THE TOWN 
OF CRESCO. ONE INJURY WAS REPORTED WHERE TREE MAY HAVE FALLEN ON 
WOMAN IN PARK. 

AT 1246 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY
ALONG A LINE EXTENDING FROM DECORAH TO PROTIVIN...MOVING SOUTHEAST AT
35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL CENTRAL WINNESHIEK COUNTY AT 100 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

&&

LAT...LON 4350 9174 4348 9165 4324 9161 4324 9244
      4350 9256
TIME...MOT...LOC 1747Z 334DEG 30KT 4331 9181 4320 9212

$$

DTJ
000 
WWUS53 KARX 241809
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
109 PM CDT FRI JUL 24 2009

IAC089-191-241819-
/O.EXP.KARX.SV.W.0050.000000T0000Z-090724T1815Z/
WINNESHIEK IA-HOWARD IA-
109 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD AND NORTHERN WINNESHIEK
COUNTIES EXPIRES AT 115 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

LAT...LON 4350 9174 4348 9165 4324 9161 4324 9244
      4350 9256
TIME...MOT...LOC 1809Z 334DEG 30KT 4314 9170 4303 9201

$$

DTJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:17 AM CDT, 8 hours 54 minutes earlier.

Area forecast discussion, Jul 24, 3:17 AM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
317 AM CDT FRI JUL 24 2009

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FORECAST CONCERN IS ON PRECIPITATION CHANCES TODAY ALONG WITH
SEVERE WEATHER THREAT.

07Z WATER VAPOR IMAGERY SHOWS RATHER IMPRESSIVE SHORTWAVE NEAR LAKE
WINNIPEG. ASSOCIATED COLD FRONT WAS MOVING THROUGH NORTHWEST
MINNESOTA...AND EXTENDING BACK THROUGH NORTH DAKOTA. RADAR MOSAIC
SHOWING WIDESPREAD CONVECTION AHEAD OF THIS SYSTEM OVER NORTHERN
MINNESOTA AND WAS SPREADING SOUTHEAST BEING SUPPORTED BY MOISTURE
TRANSPORT/ISENTROPIC LIFT.

24.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT IN DROPPING
CLOSED MID-LEVEL LOW FROM NEAR LAKE WINNIPEG THIS MORNING...INTO
WESTERN LAKE SUPERIOR BY 12Z SATURDAY AND THEN INTO ONTARIO BY 12Z
MONDAY. DETERMINISTIC MODELS DO DIFFER ON HOW FAR SOUTH THIS
MORNING CONVECTION GET...WITH THE NAM/WRF ALONG WITH THE MESO-SCALE
MODELS HAVING A BETTER HANDLE ON THE CONVECTION THIS MORNING AND THUS
HAVE TRENDED WITH THEM IN THE NEAR TERM.

SEVERE WEATHER THREAT TODAY IS TIED CLOSELY TO MORNING CONVECTION
AND HOW MUCH ATMOSPHERE CAN REBOUND THIS AFTERNOON. VARIOUS MESO-
SCALE MODELS INCLUDING THE SPC-WRF CONSISTENT IN DROPPING NORTHERN
MINNESOTA CONVECTION SOUTHEAST ACROSS THE AREA THROUGH THE MORNING
HOURS...WITH OUTFLOW BOUNDARY THEN PUSHING INTO NORTHERN IOWA THIS
AFTERNOON. FRONT MOVES ACROSS THE AREA THIS AFTERNOON. IF ATMOSPHERE
CAN REBOUND SUFFICIENTLY...MODEL SOUNDINGS SHOW AMPLE 0-6KM SHEAR TO
SUPPORT SUPERCELLS. IN ADDITION HODOGRAPHS SHOWING STRONG TURNING IN
THE LOWEST 1 KM SUPPORTING THE POSSIBILITY OF ISOLATED TORNADOES.
THUS SEVERE WEATHER IS MORE CONDITIONAL ON AFFECTS OF THE MORNING
CONVECTION. FOR THIS REASON HAVE GONE WITH HIGHER POPS DURING THE
MORNING HOURS AND THEN KEPT CHANCE POPS FOR THE AFTERNOON INTO THE
EVENING HOURS. TEMPERATURES ALSO A CHALLENGE AS WARM +14 TO +16
CELSIUS AIR AHEAD OF FRONT WILL BE TEMPERED BY MORNING CLOUDS AND
CONVECTION. THUS WITH MORE CLOUDS HAVE OPTED TO UNDERCUT GUIDANCE
TODAY.

FRONT PUSHES SOUTH OF THE AREA TONIGHT...WITH A SECOND SHORTWAVE
THEN ROTATING AROUND THE MID LEVEL LOW FOR SATURDAY. INSTABILITIES
RATHER WEAK WITH ONLY AROUND 400 J/KG OF MOST UNSTABLE CAPE IN THE
NORTHERN FLOW. HAVE CONTINUED THE CHANCE POPS WITH ONLY MENTION OF
ISOLATED THUNDER.

MID LEVEL LOW SLOW TO PULL EAST...KEEPING AREA IN NORTHWEST FLOW
ALOFT AND RATHER UNSETTLED WEATHER FOR SUNDAY AS WEAK SHORTWAVES DROP
DOWN THROUGH THE FLOW. WILL KEEP LOWER END CHANCE POPS GOING THROUGH
MUCH OF THE PERIOD ALONG WITH THE BLOW NORMAL TEMPERATURES.

.LONG TERM...MONDAY THROUGH THURSDAY

BOTH THE 24.00Z GFS AND ECMWF CONTINUE TO SHOW TROUGHING ACROSS THE
GREAT LAKES INTO THE NORTHEAST THROUGH THE PERIOD. THIS KEEPS THE
LOCAL AREA IN NORTHWEST FLOW ALOFT. MODELS HINTING AT WEAK
SHORTWAVES CONTINUE TO ROTATE ACROSS THE AREA. THUS LOW END POPS
THROUGH THE PERIOD ALONG WITH BELOW NORMAL TEMPERATURES PER GRIDDED
DATABASE LOOK REASONABLE AND THUS WILL MAKE NO CHANGES TO THIS TIME
FRAME.

&&

.AVIATION...

THUNDERSTORM CLUSTER DIVING SOUTH/SOUTHEAST ACROSS THE REGION EARLY
THIS MORNING. THE PRECIPITATION WAS IN RESPONSE TO AN UPPER LEVEL
SHORTWAVE...AND LOW LEVEL JET/MOISTURE TRANSPORT. THE PCPN MASS
SHOULD HOLD TOGETHER AS IT APPROACHES THE TAF SITES THIS
MORNING...ALTHOUGH THERE MAY BE SOME DECREASE IN TS ACTIVITY AS
THERE WILL BE SOME DECREASE IN LOW LEVEL JET INTENSITY. CURRENT
TIMING WOULD BRING THE SHRA/TS TO KRST/KLSE BETWEEN 12-14Z...LASTING
TIL 18Z. 24.00Z ARW/NMM4/NAM12 SHOW THIS WELL. THIS ACTIVITY IS
AHEAD OF A SFC COLD FRONT...AND THIS IS SLATED TO EXTEND FROM
NORTHEAST WI INTO SOUTHWEST IA BY 00Z. THERE IS THE POTENTIAL FOR
SCATTERED SHRA/TS TO DEVELOP ALONG THIS FRONT LATER IN THE
AFTERNOON...ALTHOUGH THE FRONT WILL HAVE TO BATTLE THE STABILIZING
INFLUENCE OF THE PCPN FROM THIS MORNING. STILL...IF ENOUGH
INSTABILITY COULD BE REESTABLISHED FOR THE AFTERNOON...SOME STRONG
TO SEVERE STORMS WOULD BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL
BOUNDARY. THE BETTER SEVERE THREAT WILL BE OVER IA. SOME MVFR
CONDITIONS COULD ACCOMPANY THE STORMS. FOR WINDS...LOOK FOR A SHIFT
TO THE WEST/NORTHWEST AS THE FRONT SLIDES THOUGH...ROUGHLY 22Z FOR
KRST AND 00Z FOR KLSE.

EXPECT CLEARING LATE THIS EVENING AS THE FRONT SINKS SOUTH...AND
AHEAD OF A LARGER CLOUD SHIELD ASSOCIATED WITH A LOW CENTER
MOVING INTO THE EASTERN GREAT LAKES. COULD SEE SOME BR OVERNIGHT AS
A RESULT...ALTHOUGH CONFIDENCE NOT HIGH ENOUGH TO ADD TO TAFS AS OF
YET. CLOUDS LOOK FAIRLY ABUNDANT FOR THE WEEKEND...BUT EXPECT VFR
CEILINGS AT THIS MOMENT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RABERDING
AVIATION..........RIECK
Hazardous weather outlook, Jul 24, 11:03 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1103 AM CDT FRI JUL 24 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1103 AM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...FROM LATE THIS MORNING THROUGH TONIGHT

AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN LATE
THIS MORNING AND EARLY THIS AFTERNOON. INITIALLY THE MAIN SEVERE
WEATHER THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL...BUT AS
THE INSTABILITY BUILDS AHEAD OF THESE STORMS THERE WILL ALSO BE THE
POTENTIAL OF DAMAGING WINDS.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL
THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WIND ALOFT WOULD
FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN
SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED
SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION
THROUGH EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/BOYNE

In the hours before

Special weather statement, Jul 24, 11:10 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1110 AM CDT FRI JUL 24 2009

MNZ088-094>096-241715-
FILLMORE-HOUSTON-MOWER-WINONA-
1110 AM CDT FRI JUL 24 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FILLMORE...HOUSTON...
MOWER AND WINONA COUNTIES...

AT 1110 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM WHITMAN TO BROOKSIDE CAMPGROUND...MOVING SOUTHEAST AT 30 MPH.

TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE THUNDERSTORMS. SEVERE
WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED
AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BROOKSIDE CAMPGROUND...UTICA...INTERSTATE 90 AND COUNTY
1...WYATTVILLE AND WINONA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

04
Local storm report, Jul 24, 11:20 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 AM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             2 N STEWARTVILLE        43.89N 92.49W
07/24/2009  E0.75 INCH       OLMSTED            MN   PUBLIC

&&

SHEA
Local storm report, Jul 24, 11:28 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 AM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             1 N STEWARTVILLE        43.87N 92.49W
07/24/2009  E1.00 INCH       OLMSTED            MN   PUBLIC

            REPORTED AT KWIK TRIP STORE

1124 AM     HAIL             4 NW WYKOFF             43.75N 92.32W
07/24/2009  E0.25 INCH       FILLMORE           MN   EMERGENCY MNGR

            WINDS OF 15 TO 20 MPH

&&

SHEA
Local storm report, Jul 24, 11:44 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1144 AM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND GST     WYKOFF                  43.71N 92.27W
07/24/2009  E45 MPH          FILLMORE           MN   EMERGENCY MNGR

1142 AM     TSTM WND GST     SPRING VALLEY           43.69N 92.39W
07/24/2009  M50 MPH          FILLMORE           MN   EMERGENCY MNGR

            MEASURED AT EOC / AMBULANCE GARAGE

&&

SHEA
Special weather statement, Jul 24, 11:45 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CDT FRI JUL 24 2009

IAZ009>011-MNZ096-241745-
ALLAMAKEE-HOUSTON-HOWARD-WINNESHIEK-
1145 AM CDT FRI JUL 24 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ALLAMAKEE...HOUSTON...
HOWARD AND WINNESHIEK COUNTIES...

AT 1142 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 24 MILES NORTHWEST OF COUNTY V 10 AND 40TH STREET TO 17 MILES
NORTHWEST OF COUNTY ROADS 15 AND 4...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE
THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS.
WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
HESPER...YUCATAN...LOCUST...KENDALLVILLE...CHIMNEY ROCK CAMPGROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

04
Local storm report, Jul 24, 12:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND DMG     2 W CARIMONA            43.67N 92.21W
07/24/2009                   FILLMORE           MN   PUBLIC

            3-4 INCH LIMBS DOWN AT MAPLE SPRINGS CAMPGROUND.

1200 PM     HEAVY RAIN       SPRING VALLEY           43.69N 92.39W
07/24/2009  M1.10 INCH       FILLMORE           MN   EMERGENCY MNGR

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:40 PM CDTSevere Thunderstorm WarningARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek65 min
Jul 24, 12:53 PM CDTAreal Flood AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek3 hr
Jul 24, 1:32 PM CDTSevere Thunderstorm WarningARXClayton, Fayette58 min
Jul 24, 1:48 PM CDTSevere Thunderstorm WarningARXClayton, Fayette27 min
Jul 24, 1:55 PM CDTTornado WarningARXClayton40 min
Jul 24, 3:07 PM CDTSevere Thunderstorm WarningARXAllamakee53 min
Jul 24, 3:35 PM CDTAreal Flood AdvisoryARXAllamakee3 hr
Jul 24, 3:42 PM CDTSevere Thunderstorm WarningARXAllamakee63 min
Jul 24, 4:24 PM CDTSevere Thunderstorm WarningARXAllamakee66 min
Jul 24, 5:10 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek65 min
Jul 24, 5:36 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette69 min
Jul 24, 5:52 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Winneshiek3 hr
Jul 24, 6:12 PM CDTTornado WarningARXClayton, Fayette33 min
Jul 24, 6:22 PM CDTSevere Thunderstorm WarningARXFayette53 min
Jul 24, 6:44 PM CDTSevere Thunderstorm WarningARXClayton, Fayette54 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.